[Skip to Content]
[Skip to Content Landing]
Article
May 1945

NITRITOID REACTION FOLLOWING TRYPARSAMIDE THERAPY: REPORT OF A CASE

Author Affiliations

LOS ANGELES

From the Los Angeles County Health Department, H. O. Swartout, M.D., D.P.H., Los Angeles County Health Officer. This article was prepared in consultation with Dr. Roy Gilbert, assistant Los Angeles County Health Officer, and Dr. Francis H. Redewill Jr., Chief of the division of Social Hygiene, Los Angeles County Health Department.

Arch Derm Syphilol. 1945;51(5):313-315. doi:10.1001/archderm.1945.01510230023005
Abstract

Nitritoid reactions to tryparsamide were reported to be of rare occurrence for a time after the drug was first introduced for clinical use, but during the past few years increasing incidence of such reactions has been reported.1 Moore2 suggested that this increased incidence might be due to impurities in chemicals used in the manufacture of the drug and recommended that when reactions occur the type and lot number of the drug be reported to the appropriate manufacturer. Kopp and Solomon1a reported that during their first five years of experience with tryparsamide (1922 through 1926, inclusive) they observed a nitritoid reaction in only 1 patient but that the incidence had gradually increased until in 1939, of their patients receiving tryparsamide, 8.6 per cent exhibited some type of nitritoid reaction. Downs, McDermott and Webster1b reported that 30 (13 per cent) of

×